Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 134, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2016, 2:27 PM CDT for Benton County, Henry County, Tennessee. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 2:27 PM CDT (19:27 UTC)
- Expired
- Jul 6, 2016, 3:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, TN, Henry County, TN
The radar
The Ft Campbell radar (KHPX), 89 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 2:48 PM CDT | TSTM WND DMG | Springville, TN | MULTIPLE LARGE TREES DOWN NEAR THE LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 10:48 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1605 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904
WUUS54 KMEG 061927
SVRMEG
TNC005-079-062015-
/O.NEW.KMEG.SV.W.0134.160706T1927Z-160706T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
227 PM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BENTON COUNTY IN TENNESSEE...
HENRY COUNTY IN TENNESSEE...
* UNTIL 315 PM CDT
* AT 227 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PARIS
LANDING STATE PARK...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PARIS...CAMDEN...PARIS LANDING STATE PARK...COTTAGE GROVE...
SPRINGVILLE...ROUTON...PURYEAR...BIG SANDY...HENRY...WHITLOCK...
INDIA...HAIGLER RIDGE...JONES MILL...PORTER COURT...OSAGE...OLD
SPRINGVILLE...SPRING CREEK...BUCHANAN...MILL CREEK AND
CONYERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3612 8792 3622 8853 3648 8852 3650 8850
3650 8806 3644 8806 3631 8795 3622 8795
3618 8793 3613 8792
TIME...MOT...LOC 1927Z 281DEG 47KT 3646 8809
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
781
WWUS54 KMEG 061947
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CDT WED JUL 6 2016
TNC005-079-062015-
/O.CON.KMEG.SV.W.0134.000000T0000Z-160706T2015Z/
BENTON TN-HENRY TN-
247 PM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHERN BENTON AND HENRY COUNTIES...
AT 247 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PARIS LANDING
STATE PARK...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PARIS...CAMDEN...PARIS LANDING STATE PARK...SPRINGVILLE...ROUTON...
PURYEAR...BIG SANDY...HENRY...OLD SPRINGVILLE...WHITLOCK...SPRING
CREEK...BUCHANAN...CONYERSVILLE...MANLEYVILLE...PINE HILL...
SUNNYSIDE...INDIA...HAIGLER RIDGE...FOUNDRY HILL AND VAN DYKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3621 8845 3644 8838 3650 8834 3650 8806
3644 8806 3631 8795 3622 8795 3618 8793
3613 8792 3612 8792
TIME...MOT...LOC 1947Z 258DEG 29KT 3646 8809
HAIL...<.75IN
WIND...60MPH
$$081
WWUS54 KMEG 062000
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT WED JUL 6 2016
TNC005-079-062015-
/O.CON.KMEG.SV.W.0134.000000T0000Z-160706T2015Z/
BENTON TN-HENRY TN-
300 PM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHERN BENTON AND EASTERN HENRY COUNTIES...
AT 300 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DOVER...MOVING
EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PARIS...CAMDEN...PARIS LANDING STATE PARK...SPRINGVILLE...BIG
SANDY...OLD SPRINGVILLE...SPRING CREEK...BUCHANAN...MANLEYVILLE...
PINE HILL...SUNNYSIDE...INDIA...HAIGLER RIDGE AND VAN DYKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3619 8833 3639 8824 3650 8820 3650 8806
3644 8806 3631 8795 3622 8795 3618 8793
3613 8792 3612 8792
TIME...MOT...LOC 2000Z 281DEG 47KT 3643 8787
HAIL...<.75IN
WIND...60MPH
$$413
WWUS54 KMEG 062015
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT WED JUL 6 2016
TNC005-079-062025-
/O.EXP.KMEG.SV.W.0134.000000T0000Z-160706T2015Z/
BENTON TN-HENRY TN-
315 PM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BENTON AND EASTERN
HENRY COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FOR
TENNESSEE.
LAT...LON 3619 8833 3639 8824 3650 8820 3650 8806
3644 8806 3631 8795 3622 8795 3618 8793
3613 8792 3612 8792
TIME...MOT...LOC 1900Z 281DEG 47KT 3643 8787
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:02 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 6, 2:02 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
202 PM CDT WED JUL 6 2016
.UPDATE...
Update to clear severe thunderstorm watch for counties west of
the Mississippi River. Also due to convection and cloud cover will
scale back heat advisory over parts of the north.
BELLES
&&
.PREV DISCUSSION... /issued 705 AM CDT WED JUL 6 2016/
UPDATE...
Updated Aviation Discussion.
DISCUSSION... /issued 331 AM CDT WED JUL 6 2016/
A very muggy night across the Midsouth with temperatures ranging
from the mid 70s to low 80s. Dewpoints were high...ranging from
the low 70s in the east to near 80F along the Mississippi river.
Winds were from the south at generally 5 to 10 mph.
For today and tomorrow...first...a heat advisory is in effect for
a good portion of the Midsouth from late this morning through
early this evening. Second...models show next shortwave in the
plains to move east southeast across the northern Midsouth
counties this afternoon...bringing the threat for a few strong or
severe storms. CAPE values by 18z will exceed 3500 j/kg with
lapse rates near -7C. Damaging winds and localized flashflooding
are the main threats. The upper ridge is also building over our
area today...so better storm organization/SPC Slight Risk thinking
is just to our north...but it bears watching by the daycrew. The
heat advisory may have to be extended into tomorrow...as well as
an southwest Delta counties getting upgraded to an Excessive Heat
Warning. Storm chances appear minimal as a significant cap will
accompany the building ridge at 850mb.
Friday through Monday...models indicate an approaching cold front
late Friday. It's projected to stall in the lower Ohio valley
through the weekend while the upper level ridge amplifies over the
plains. Weak capping and weak convergence will allow for diurnal
convection over the area. Storms combined with a bit more cloud
cover should keep temperatures running in the upper 80s to low
90s...cooling heat indices to below 105F. A few strong or severe
pulse storm can't be ruled out...especially in the north and east.
Extended period...the GFS and ECMWF are in good agreement that a
deeper 500mb trough will slide across the Northern/Central
Rockies late Monday through Wednesday. This will in turn push the
upper ridge axis over the Mid Mississippi valley and Great Lakes.
Temperatures should return to the mid 90s for most...along with
decreased rain chances.
JAB
&&
.AVIATION...
18z TAFs
vcts/tempo included in mkl for possible thunderstorms due to
complex racing across the north.
&&
.MEG Watches/Warnings/Advisories...
AR...Heat Advisory until 8 PM CDT this evening for Craighead-
Crittenden-Cross-Lee AR-Mississippi-Phillips-Poinsett-St.
Francis.
MO...None.
MS...Heat Advisory until 8 PM CDT this evening for Benton MS-Coahoma-
DeSoto-Lafayette-Marshall-Panola-Quitman-Tallahatchie-Tate-
Tunica-Yalobusha.
TN...Heat Advisory until 8 PM CDT this evening for Crockett-Fayette-
Hardeman-Haywood-Lauderdale-Madison-Shelby-Tipton.
&&Hazardous weather outlook, Jul 6, 8:50 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 850 AM CDT WED JUL 6 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-071015- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 850 AM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT ACROSS A LARGE PORTION OF THE MIDSOUTH TODAY. STRONG OR SEVERE THUNDERSTORMS WITH DAMAGING WIND ARE POSSIBLE NORTH OF A FORREST CITY ARKANSAS TO MEMPHIS TO PICKWICK LAKE LINE. DAMAGING WINDS AND LOCALIZED FLASH FLOODING ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDICES ABOVE 105F WILL BE POSSIBLE THURSDAY AND FRIDAY ACROSS PORTIONS OF THE MIDSOUTH. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JAB/JEB
In the hours before
Special weather statement, Jul 6, 11:15 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 AM CDT WED JUL 6 2016
ARZ008-061700-
RANDOLPH AR-
1115 AM CDT WED JUL 6 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL NOON CDT FOR...
NORTHERN RANDOLPH COUNTY IN ARKANSAS...
AT 1114 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR DALTON...OR 17
MILES EAST OF MAMMOTH SPRING...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHERN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3648 9137 3650 9132 3650 9079 3645 9077
3644 9078 3644 9077 3643 9078 3641 9076
3633 9127 3637 9128 3637 9129 3639 9129
3639 9131 3642 9131 3642 9135
TIME...MOT...LOC 1614Z 251DEG 30KT 3642 9125Special weather statement, Jul 6, 12:30 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 PM CDT WED JUL 6 2016
ARZ009-MOZ113-115-061815-
CLAY AR-PEMISCOT MO-DUNKLIN MO-
1230 PM CDT WED JUL 6 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 PM CDT FOR...
NORTHEASTERN CLAY COUNTY IN ARKANSAS...
NORTHERN PEMISCOT COUNTY IN MISSOURI...
NORTHEASTERN DUNKLIN COUNTY IN MISSOURI...
AT 1230 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40
MPH WAS LOCATED OVER MCDOUGAL...OR 10 MILES EAST OF CORNING...MOVING
EAST AT 55 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN CLAY...NORTHERN PEMISCOT AND NORTHEASTERN
DUNKLIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3663 8996 3655 8995 3639 8997 3639 8975
3643 8972 3640 8965 3627 8963 3629 9049
3650 9051 3650 9022 3654 9021 3655 9019
3659 9019 3663 9015
TIME...MOT...LOC 1730Z 263DEG 49KT 3642 9040Local storm report, Jul 6, 1:00 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST MALDEN 36.58N 89.98W
07/06/2016 M60 MPH DUNKLIN MO AWOS
MALDEN AIRPORT REPORTED A 60 MPH GUST.
&&
AJCLocal storm report, Jul 6, 1:19 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
119 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG 6 NW POCAHONTAS 36.32N 91.04W
07/06/2016 RANDOLPH AR PUBLIC
A LARGE TREE WAS DOWN ACROSS HIGHWAY 90 WEST NEAR
SPRINGVIEW ROAD. TIME IS RADAR ESTIMATED.
&&
AJCSpecial weather statement, Jul 6, 1:28 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
128 PM CDT WED JUL 6 2016
TNZ001>003-061900-
WEAKLEY TN-LAKE TN-OBION TN-
128 PM CDT WED JUL 6 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 200 PM CDT FOR...
NORTH CENTRAL WEAKLEY COUNTY IN TENNESSEE...
NORTHEASTERN LAKE COUNTY IN TENNESSEE...
NORTHERN OBION COUNTY IN TENNESSEE...
AT 128 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED OVER HICKMAN...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTH CENTRAL WEAKLEY...NORTHEASTERN LAKE AND NORTHERN
OBION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3650 8873 3642 8874 3645 8940 3650 8936
3651 8931
TIME...MOT...LOC 1828Z 265DEG 40KT 3655 8914The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:21 AM CDT | Heat Advisory | MEG | Crockett, Dyer, Fayette, Gibson, Hardeman, Haywood and 7 more | 13 hr |
| Jul 6, 1:00 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 45 min |
| Jul 6, 1:28 PM CDT | Special Weather Statement | MEG | Obion | 32 min |
| Jul 6, 1:53 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 37 min |
| Jul 6, 2:18 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Henry | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.